Stability and instability of equilibria of an equation of size structured population dynamics

Àngel Calsina, Manuel Sanchón

Research output: Contribution to journalArticleResearchpeer-review

19 Citations (Scopus)

Abstract

In this paper we consider a quasilinear equation with a nonlinear boundary condition modelling the dynamics of a biological population structured by size. We suppose vital rates depending on the total population. This hypothesis introduces some nonlinearities on the equation and on the boundary condition. We study the existence and uniqueness of solution of the initial value problem and the existence of stationary solutions. After we calculate the spectrum of the linearization at an equilibrium and we study its (local) stability. © 2003 Elsevier Inc. All rights reserved.
Original languageEnglish
Pages (from-to)435-452
JournalJournal of Mathematical Analysis and Applications
Volume286
DOIs
Publication statusPublished - 15 Oct 2003

Keywords

  • Equilibria
  • Size-dependent population dynamics
  • Stability
  • Transcendental equation

Fingerprint Dive into the research topics of 'Stability and instability of equilibria of an equation of size structured population dynamics'. Together they form a unique fingerprint.

  • Cite this